Find & Manage Your Patient Assistance Programs
Estimated patient savings $600,000,000.00
ULTRACET
TRAMADOL/ACETAMINOPHEN - ORAL

Important Note

The following information is intended to supplement, not substitute for, the expertise and judgment of your physician, pharmacist or other healthcare professional. It should not be construed to indicate that use of the drug is safe, appropriate, or effective for you. Consult your healthcare professional before using this drug.

TRAMADOL/ACETAMINOPHEN - ORAL

(TRAH-muh-dall/uh-seet-uh-MEE-no-fen)

COMMON BRAND NAME(S): Ultracet

Uses

This combination medication is used to treat acute pain. It is only recommended for short-term use (5 days or less).

How To Use

Take this medication by mouth usually every 4 to 6 hours as needed; or as directed by your doctor. It may be taken with or without food but may work more quickly when taken on an empty stomach. Take this medication exactly as prescribed. Do not increase your dose, take it more frequently, or use it for a longer period of time than prescribed because this drug can be habit-forming. Also, if used for an extended period of time, do not suddenly stop using this drug without your doctor's approval. This medication contains acetaminophen. Do not take more acetaminophen than recommended (see Side Effects section). When used for an extended period, this medication may not work as well and may require different dosing. Talk with your doctor if this medication stops working well. Do not take more than 8 tablets in a single day (24 hours).

Side Effects

Drowsiness, constipation, nausea, diarrhea, dizziness, or dry mouth may occur. If any of these effects persist or worsen, notify your doctor. Tell your doctor immediately if any of these serious side effects occur: loss of appetite, unusual weight loss, trouble sleeping, increased sweating, or trouble urinating (males only). Tell your doctor immediately if any of these unlikely but serious side effects occur: vomiting. Tell your doctor immediately if any of these highly unlikely but very serious side effects occur: chest pain, severe headache, blurred vision, ringing in the ear(s), fainting, irregular heartbeat, seizures, trouble swallowing, black stool, mental/mood changes. If you do not have liver problems, the adult maximum dose of acetaminophen is 4 grams per day (4000 milligrams). If you take more than the maximum daily amount, it may cause serious (possibly fatal) liver disease. Tell your doctor immediately if you have any of the following symptoms of liver damage: severe nausea, yellowing eyes or skin, dark urine, stomach pain, extreme fatigue. An allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include: rash, severe dizziness, itching, swelling, trouble breathing. If you notice other effects not listed above, contact your doctor or pharmacist.

Precautions

Tell your doctor your medical history, especially of: liver disease, kidney problems, seizure disorder, drug or alcohol dependency, lung/breathing problems, any allergies (especially to codeine). This drug may make you dizzy or drowsy; use caution engaging in activities requiring alertness such as driving or using machinery. Avoid alcoholic beverages. This product contains acetaminophen. Acetaminophen may cause liver damage. Daily use of alcohol, especially when combined with acetaminophen, may increase your risk for liver damage. Check with your doctor or pharmacist for more information. Caution is advised when using this drug in the elderly because they may be more sensitive to the effects of the drug. This medication should be used only when clearly needed during pregnancy. Discuss the risks and benefits with your doctor. It is not known whether this drug passes into breast milk. Because of the potential risk to the infant, breast-feeding while using this drug is not recommended. Consult your doctor before breast-feeding.

Drug Interactions

Tell your doctor of all prescription and nonprescription medication you may use, especially: carbamazepine, narcotic pain relievers (e.g., codeine), quinidine, digoxin, antidepressants (e.g., tricyclics such as amitriptyline or SSRIs such as fluoxetine or paroxetine), "blood thinners" (e.g., warfarin), "triptan"-type migraine drugs (e.g., sumatriptan, zolmitriptan), MAO inhibitors (e.g., furazolidone, isocarboxazid, linezolid, moclobemide, phenelzine, procarbazine, selegiline, tranylcypromine), sibutramine, nefazodone, venlafaxine. Tell your doctor if you take other drugs that may increase your risk of seizures such as: theophylline, caffeine, adrenalin-like drugs (e.g., amphetamine, methylphenidate), isoniazid, tacrine, salicylates, donepezil. Tell your doctor if you take any drugs that cause drowsiness such as: medicine for sleep, sedatives, tranquilizers, anti- anxiety drugs (e.g., diazepam), psychiatric medicines (e.g., phenothiazines such as chlorpromazine), anti-seizure drugs (e.g., topiramate), muscle relaxants, certain antihistamines (e.g., diphenhydramine). Acetaminophen is an ingredient in many nonprescription products and in some combination prescription medications. Read the labels carefully before taking other pain relievers, fever reducers, or cold products to see if they also contain acetaminophen. Consult your pharmacist if you are uncertain if your other prescription or nonprescription products contain acetaminophen. (Also see adult maximum daily dose information in Side Effects section). Check the labels on all your medicines (e.g., cough-and-cold products) because they may contain drowsiness-causing ingredients. Ask your pharmacist about the safe use of these products. Do not start or stop any medicine without doctor or pharmacist approval.

Overdose

If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include: slow/shallow breathing, unusually slow heartbeat, loss of consciousness, seizures, severe nausea, yellowing eyes or skin, dark urine, stomach pain, extreme fatigue.

Notes

Do not share this medication with others. Laboratory and/or medical tests may be performed to monitor your progress.

Missed Dose

Not applicable.

Storage

Store at room temperature between 59 and 86 degrees F (15 and 30 degrees C) away from light and moisture.